MAUDE Adverse Event Report: DEPUY SPINE INC MNTR OC PLATE MEDIUM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

DEPUY SPINE INC MNTR OC PLATE MEDIUM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 188362037
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ohe of the mountaineer oc inner screws wouldn¿t seat properly at the end of the case, during final tightening.Dr.(b)(6) had to remove the plate, washer, and occipital screws.He then replaced all the items with new implants.Patient consequence? yes.Patient consequence description: added time (20 minutes) to surgery, no patient injury.Action taken for procedure: asked surgeon to replace the first stripped oc setscrew.He attempted this three times before deciding to remove and replace the occipital implants.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the mntr oc plate medium revealed that one of the screw tabs threads were torn and shredded off from the plate body.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the threads being torn on the mntr oc plate medium cannot be determined.A potential root cause could be due to inadvertently cross-threading the set screw with the screw on the plate.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR OC PLATE MEDIUM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7234147
Report Number1526439-2018-50097
Device Sequence Number19331484
Product Code NKG
UDI-Device Identifier10705034158884
UDI-Public10705034158884
Combination Product (Y/N)N
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number188362037
Device Lot NumberWA3616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 01/20/2018
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR